advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Omaha, Nebraska, USA:

I appear to have hypersensitivity to insulin, and am currently taking less than 16 units of Humalog per day and 14 units of Lantus. However, due to the severity of low blood sugars, I am constantly battling rebounding highs. Lantus appears to be spiking throughout the day. Is it possible that I have some sort of allergy to Lantus that would be causing this?

I have had problems with my insulins since changing from Beef and Pork insulin many years ago. The main issue was violence associated with low blood sugars to the point of super-human abilities. Once I went off human Regular and NPH, I have not experience the violent behaviors. My endocrinologist has been no help in dealing with these problems, especially the low blood sugars. Due to the rebounding highs, he was increasing my Lantus dosage to the point where I was eating all day long to try to keep my blood sugar at a normal level. However, at night, that is impossible to do. Upon waking with blood sugar at 575 mg/dl [31.9 mmol/L] and calling the doctor, I was told I must have eaten in the middle of the night for it go that high. I was told to say on the insulin dosage for another week, which I refused to do because I would not have survived due to the amount and severity of low blood sugars I was having.

My endo has now banned me from the entire practice at the clinic. My health is deteriorating very rapidly, which I feel has something to do with the Lantus. Is there any research on side-effects or sensitivity to Lantus?

Answer:

Allergies to insulin are uncommon but do occur. Your problems appear to be significant but may not be related to the Lantus but to the regimen. You should find another specialist ASAP and might wish to consider an insulin pump to control your wide excursions. I would not let this go any longer than possible.

ABS

DTQ-20031220084459
Original posting 2 Jan 2004
Posted to Insulin and Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.